Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 298, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 26, 2000, 1:51 AM CDT for Monroe County, Saint Clair County, Illinois. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2000, 1:51 AM CDT (06:51 UTC)
- Expired
- Jun 26, 2000, 2:30 AM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
Counties Monroe County, IL, Saint Clair County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 2:23 AM CDT | Thunderstorm Wind 55 M | (Blv)Scott Afb Belle, IL | ASOS at Scott Air Force Base reported a wind gust of 63 miles per hour. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 10:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.9 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 260651
SVRSTL
ILC133-163-260730-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
151 AM CDT MON JUN 26 2000
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONROE COUNTY IN SOUTHWEST ILLINOIS
ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 230 AM CDT
* AT 151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER FOUNTAIN...MOVING EAST AT 30 MPH.
* LOCATIONS IN THE PATH...
COLUMBIA
DUPO
WATERLOO
MILLSTADT
NEW DESIGN
SMITHTON
FREEBURG
NEW ATHENS
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3845 9034 3820 9037 3824 8974 3853 8974
3859 9022 3845 9030What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:45 PM CDT, 10 hours 6 minutes earlier.
Area forecast discussion, Jun 25, 3:45 PM CDT, 10 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT SUN JUN 25 2000 LKS LIKE WE CAN ONLY GET ABT 24 HRS OF TRANQUIL WX...AS NXT ROUND OF STMS HV ALREADY FORMED OVR E NE/W IA. CORFIDI VECTORS FROM ALL 3 MDLS ARE ALL POINTING TO A PRONOUCED SSE PROPAGATION OF STORMS DURG THE OVRNGT HRS...WHICH WL ALLOW STMS TO INGEST AMS THAT CURRENLY HAS LIS RUNNING FROM -10 TO -13 AND CAPES IN THE 3000-5000 J/KG RANGE. THINK ETA QPF HAS AMTS RIGHT...BUT NOT AT ALL CERTAIN ABT THE ORIENTATION WHICH KPS MAX RAINS OVR KS. NGM IS CERTAINLY MORE CORRECT WITH ONGOING CNVTN OVR OK...AND NOTICED THAT IT TENDS TO SHIFT BULLSEYE MORE EWD INTO W MO. STM MOTION VECTORS ASSOC WITH ONGOING STMS WULD SUPPORT THIS...AS WULD SUBTLE BUT SGFNT 85H THERMAL GRADIENT WHICH IS DRAPED OVR W MO ATTM. WITH INSTABILITIES SO GRT...PWS OF 1.5 TO 2.0...AND WITH SATURATED GND FROM RECENT RAINS...AM CONCERNED THAT THIS MAY BE A VRY DANGEROUS EVENT DURG THE OVRNGT HRS. WL ISSUE FFA FOR NW PARTS OF CWFA FOR TNGT DUE TO THIS THRT...GENLY ALG AND W OF A UIN-JEF LN. HVIST RAIN THRT IN OUR FA CERTAINLY APRS TO BE CNTRL MO...BUT WITH SUCH LO FFG VALUES OVR NE DUE TO FRI NGTS/SAT RAINS...WL XTND WATCH INTO THIS AREA AS WELL. MDLS ARE IN GENL AGREEMENT THAT SVRL TROFS WL BE PASSING THRU CNTRL U.S. OVR THE NXT 36 HRS...ALLOWING CDFNT OVR PLAINS TO DROP ACR FA. 12Z RUNS FOLLOWING CLOSELY WITH PREV RUNS IN PLACING FNT VCNTY OF UIN-CNU LN BY 12Z...AND INTO SE MO BY MON EVE. CHC POPS GIVEN BY MOS SEEM A LTL LO ACR AREA ON MON...HWVR IF STMS BCM OUTFLO DOMINATED THESE NUMBERS MAY BE MORE CORRECT. OVRALL...PCPN SHUD WIND DOWN FROM N TO S DURING THE DAY MON...WITH LAST OF THE RAIN EXITING S AREAS MON EVE. NOW APRS FNT WL DROP FAR ENUF S TO MAKE TUE A DRY DAY...BFR NXT SHTWV ROTATES THRU MEAN TROF PSTN OVR CNTRL U.S. AND GENERATES ANOTHER ROUND OF RAIN FOR MID WEEK. AS ALWAYS THIS TIME OF YR...TEMPS WL BE STGLY INFLUENCED BY TSTM ACTIVITY...BUT IN GENL GOING FCSTS STILL LK TO BE A GD FIRST ESTIMATE. .STL...FFA TNGT ALG-W OF A UIN-JEF LN TRUETT
In the hours before
Special weather statement, Jun 25, 11:50 PM CDT, 2 hours 1 minute before
ILZ095-MOZ018-019-026-027-034-035-041-042-047-048-050-260520- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1150 PM CDT SUN JUN 25 2000 SEVERE THUNDERSTORM WATCH NUMBER 503 HAS BEEN CANCELLED. THE WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... IN ILLINOIS... ADAMS IN MISSOURI... KNOX LEWIS SHELBY MARION RALLS MONROE AUDRAIN BOONE CALLAWAY MONITEAU 9 COLE .END GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 10:30 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 45 min |
| Jun 25, 10:50 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 40 min |
| Jun 25, 11:14 PM CDT | Tornado Warning | LSX | Pike | 46 min |
| Jun 25, 11:26 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 49 min |
| Jun 26, 12:03 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 42 min |
| Jun 26, 12:14 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 61 min |
| Jun 26, 12:28 AM CDT | Severe Thunderstorm Warning | LSX | Greene | 62 min |
| Jun 26, 12:55 AM CDT | Severe Thunderstorm Warning | LSX | Jersey | 65 min |
| Jun 26, 2:35 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton | 25 min |
| Jun 26, 2:35 AM CDT | Severe Thunderstorm Warning | LSX | Washington | 25 min |
| Jun 26, 3:00 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Washington | 45 min |
| Jun 26, 3:09 AM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 51 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.